Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 106, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 2, 2001, 6:05 PM CDT for Roger Mills County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 2, 2001, 6:05 PM CDT (23:05 UTC)
- Expired
- May 2, 2001, 6:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Roger Mills County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 6:11 PM CDT | Hail 1.25 | Reydon, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:30 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 2, 3:30 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT WED MAY 2 2001 TCU BEGINNING BUBBLE UP AHEAD OF A COLD FRONT EXTENDING FROM FAR NORTHWEST OKLAHOMA INTO THE SOUTHERN TEXAS PANHANDLE. LOW LEVEL CONVERGENCE COMBINED WITH DECENT DAYTIME HEATING IS SUPPORTING TCU DEVELOPMENT. 18Z SOUNDING SHOWED A PRETTY STRONG CAP OVER CENTRAL OKLAHOMA WITH THE MESOETA INDICATING CAP WILL TEND TO HOLD MUCH OF THE NIGHT OVER THE CENTRAL AND SOUTHERN ZONES. DRYLINE REMAINS RATHER ILL-DEFINED. IF IT DOES BECOME BETTER ESTABLISHED AND PUSH EAST LATER THIS AFTERNOON... IT WILL LIKELY QUICKLY RETREAT BACK TO THE WEST THIS EVENING AS PRESSURES FALL IN THE WEST AHEAD OF A DIGGING UPPER WAVE DROPPING INTO THE SOUTHWEST US. FOR TONIGHT... WILL GO WITH BEST CHANCES FOR TSTMS OVER THE NORTHWEST... DECREASING TO SLIGHT CHANCE OVER MUCH OF THE CENTRAL AND SOUTHERN SECTIONS. MOST OF THE PUSH ON THE SURFACE FRONT HAS BEEN DIRECTED TO THE SOUTH... THUS ITS GREATEST ADVANCE HAS BEEN ACROSS WEST TEXAS. EXPECT ONLY SLIGHT ADDITIONAL MOVEMENT EAST OVER THE FORECAST AREA... DEPENDING ON THE AMOUNT OF CONVECTION THAT FORMS. FAIRLY ACTIVE WEATHER PATTERN TO SPREAD EAST ACROSS THE FORECAST AREAS DURING THE NEXT COUPLE OF DAYS... AS THE UPPER LOW MOVES SLOWLY TOWARDS THE SOUTHERN PLAINS. IN THE LONGER TERM... MODELS STILL SHOW QUITE A BIT OF VARIABILITY NEXT WEEK WITH THE HANDLING OF ANOTHER UPPER LOWER MOVING INTO THE WESTERN US. AS THIS TIME... WILL MAINTAIN SOME POPS THROUGH MUCH OF THE PERIOD... AND WILL WAIT FOR A STRONGER SIGNAL IN THE SOLUTION BEFORE AJUSTING VALUES TOO MUCH. FCSTID = 32 OKC 65 80 64 75 / 20 30 30 40 HBR 64 82 63 75 / 30 40 40 50 SPS 65 84 64 78 / 20 30 40 50 GAG 57 74 56 74 / 40 40 50 50 PNC 63 80 63 76 / 30 30 40 40 DUA 66 80 65 76 / 10 10 20 40 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, May 2, 1:00 PM CDT, 5 hours 5 minutes before
OKZ004>048-050>052-TXZ083>090-022000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 100 PM CDT WED MAY 2 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH TONIGHT ACROSS PARTS OF WESTERN NORTH TEXAS... AND WESTERN OKLAHOMA. THE RISK AREA IS WEST OF A LINE FROM VERNON TEXAS...TO ANADARKO OKLAHOMA... TO ENID AND MEDFORD. LARGE HAIL WILL BE THE MAIN THREAT. SEVERE WEATHER POTENTIAL WILL CONTINUE TO SOME DEGREE OVER PARTS OF OKLAHOMA AND NORTH TEXAS INTO THE WEEKEND. A COLD FRONT WILL STALL ACROSS NORTHWEST AND EXTREME WEST-CENTRAL OKLAHOMA BY THIS EVENING. SOUTH WINDS AHEAD OF THE FRONT WILL CONTINUE TO PULL LOW LEVEL MOISTURE NORTH INTO THE FRONTAL ZONE. DAYTIME HEATING... ALONG WITH THE INCREASE IN MOISTURE... WILL CREATE MODERATELY UNSTABLE CONDITIONS BY LATE AFTERNOON. MEANWHILE...THE DRY LINE WILL MOVE EAST TO NEAR THE SOUTHWESTERN BORDER OF OKLAHOMA BY EARLY EVENING. WARM AIR AT MID LEVELS IS EXPECTED TO SUPPRESS THUNDERSTORM DEVELOPMENT UNTIL LATE AFTERNOON OR EARLY EVENING... AT WHICH TIME THUNDERSTORMS COULD FORM QUICKLY NEAR THE COLD FRONT AND THE DRY LINE. A FAVORED AREA FOR INITIAL DEVELOPMENT WILL BE NEAR THE POINT WHERE THE FRONT AND THE DRY LINE INTERSECT... MOST LIKELY IN OR NEAR FAR SOUTHWEST OR WEST-CENTRAL OKLAHOMA. THUNDERSTORMS ARE EXPECTED TO INCREASE IN NUMBER AND INTENSITY THIS EVENING... MOST LIKELY CONCENTRATING NEAR THE COLD FRONT. STORMS WILL MOVE OR SPREAD NORTHEAST AT AROUND 25 MPH... AND COULD LAST WELL INTO THE NIGHT ESPECIALLY OVER NORTHWESTERN OKLAHOMA. A DEVELOPING UPPER STORM SYSTEM OVER THE ROCKIES WILL RESULT IN INCREASING WINDS AT ALL LEVELS TONIGHT. INCREASING SOUTH WINDS AT LOW LEVELS... COUPLED WITH WEST TO SOUTHWEST WINDS ALOFT... WILL CREATE A FAVORABLE WIND PROFILE FOR SEVERE THUNDERSTORMS. ANY THUNDERSTORMS THAT MOVE SLOWLY WILL BE MORE CAPABLE OF DEVELOPING INTO SUPERCELLS... WITH VERY LARGE HAIL... DAMAGING WINDS... AND POSSIBLY A FEW TORNADOES. OTHERWISE... LARGE HAIL WILL BE THE PRIMARY RISK OVER MOST OF THE SLIGHT RISK AREA. EAST OF THE SLIGHT RISK AREA... THE WARM MID-LEVEL AIR IS EXPECTED TO SUPPRESS STORM DEVELOPMENT THROUGH TONIGHT. THE STORM SYSTEM OVER THE ROCKIES WILL MOVE LITTLE THROUGH FRIDAY. WEAKER DISTURBANCES ROTATING AROUND THE SYSTEM WILL MOVE ACROSS THE AREA THURSDAY AND FRIDAY... MAINTAINING A RISK OF SEVERE WEATHER BOTH DAYS. THE ENTIRE SYSTEM WILL BEGIN MOVING EAST BY SATURDAY... AND WILL MAINTAIN A CHANCE OF THUNDERSTORMS THROUGH THE WEEKEND. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS IN THE SLIGHT RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS EVENING AND OVERNIGHT... POSSIBLY BEGINNING AS EARLY AS 4 OR 5 PM. CHANCES ALSO REMAIN GOOD THAT SPOTTER NETWORKS IN THE OKLAHOMA AND NORTH TEXAS AREA WILL NEED TO BE ACTIVATED...POSSIBLY SEVERAL TIMES... BETWEEN THURSDAY AND SUNDAY. CMS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 5:48 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 27 min |
| May 2, 6:22 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 38 min |
| May 2, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.